Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Are there any side effects of the Tdap vaccine?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I had a Tdap Vaccine about 48 hours ago and my jaw/teeth on my right side (same side of the shot) have been throbbing since an hour after the shot. I've been taking Advil and Tylenol but the pain has yet to go away entirely. When I'm due for my next dose of pain meds, the throbbing returns and is very, very painful. I saw the nurse practitioner of my doctor today and she said I just have TMJ. News to me, I've never had TMJ before.
Could this be a side-effect or allergic reaction to the vaccine and perhaps my doctor is unaware of it?
Many thanks!
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Naveen Kumar 3 hours later

Thanks for the query.

In relation to the side effects following administration of Tdap vaccine in adults, most frequently encountered side effects are fever, swelling in the injection site and over that part of the limb, headache, nausea and vomiting.

Occasionally there can be soreness of the joints and the salivary glands ( WWW.WWWW.WW . For the pain relief, you can take over the counter medicines like paracetamol for the pain.

Avoid Chewing on the affected side, eat only soft food and apply pain relieving gel (such as Diclofenac gel) over the affected joint. If the symptom worsens or does not improve please do consult a good Internist.

Hope I have answered your query, if you have any more doubts you are welcome.

Dr. Naveen Kumar
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor